Coping With Epilepsy Medikidz Comic Book Explains Epilepsy
Sponsored Advertisement
 

Go Back   Epilepsy Forum > Our House > The Foyer



Reply
 
LinkBack Thread Tools
  #1  
Old 01-28-2011, 11:09 PM
New Here
 
Join Date: Sep 2010
Location: New York City, New York
Posts: 5
Thanks: 0
Thanked 0 Times in 0 Posts

What's the worst side effect you've ever had via meds?


I'm in the middle of trying out some new meds so I was just wondering
Reply With Quote
  #2  
Old 01-29-2011, 12:26 AM
ajax's Avatar
Weaving the Community Fabric
 
Join Date: Dec 2010
Location: Idaho
Posts: 104
Thanks: 39
Thanked 53 Times in 31 Posts
Here's a thread/poll about everybody's favorite side effects. My personal favorite was probably Keppra, because everything within reach into a projectile (I was a nasty, throwing, snarling levetiracetamonster), and if that wasn't enough hurling to make things really fun, I would projectile vomit my morning dose about 75% of the time just to make sure that if my personality weren't repulsive enough on that drug, some violent chunk-blowing should send even the most benevolent of souls high-tailing in the opposite direction.

But Keppra works really well for a lot of people (most don't get ill) and there's evidence that B vitamin supplements can help reduce problems with 'kepprage'.

Good luck with the med changes. Hope you find The One.
Reply With Quote
  #3  
Old 01-29-2011, 08:00 AM
Endless's Avatar
Super Moderator / Even Keel
 
Join Date: Feb 2010
Location: U.S.
Posts: 4,466
Thanks: 821
Thanked 1,234 Times in 954 Posts
Send a message via AIM to Endless
Worst side effect..... Topamax made me very deeply deeply deeply depressed. It drove me within an inch of doing something we aren't allowed to talk about on here. Horrible. I called my doc & he yanked me off cold turkey. (That was fun - Not.)

I should have kept an eye on myself and never let it get that bad.

That said, I actually enjoyed the weight loss from Topamax. Everything tasted like aluminum and food repulsed me. The ultimate weight loss plan...lol...
Reply With Quote
  #4  
Old 01-31-2011, 03:57 PM
Loopy Lou's Avatar
Venerable Voice of CWE
 
Join Date: Apr 2009
Location: Ballymena N.Ireland/Blackpool England
Posts: 2,208
Thanks: 343
Thanked 309 Times in 241 Posts
Lamictal caused me to lose my balance and fall over a lot as well as actually increasing my seizures and making my hair fall out, and Vimpat seems to be making me lose my balance a lot too, with some extra unsavory side effects. Lovely.

Keppra however doesn't seem to have many side effects for me and is pretty good for controlling tonic clonic seizures. I still have the odd break through, but only when I'm asleep.
__________________
Gach óir is é sin nach glitter...

Last edited by Loopy Lou; 01-31-2011 at 03:59 PM.
Reply With Quote
  #5  
Old 02-10-2011, 06:23 PM
New Here
 
Join Date: Feb 2011
Posts: 3
Thanks: 0
Thanked 0 Times in 0 Posts

keppra


keppra worked best for me. but side effect was rage that I had to deal with. I want to go back on that drug because other meds work less or not at all for me. Also my doc I think is in conspiracy with my mother and do not wasnt ot change the meds. Hesays it did not work but my mom says it works the best but when I ask she agrees with him.
Reply With Quote
  #6  
Old 02-10-2011, 06:38 PM
Joined the Party
 
Join Date: Feb 2011
Location: Brisbane, Australia
Posts: 62
Thanks: 2
Thanked 9 Times in 8 Posts
Send a message via Yahoo to carolyn
Epilim (valrpoic acid) was the worst for me I think (as far as side effects were concerned) because i kept throwing up a lot! And getting very depressed sometimes too. But it worked wonderfully for seizures for a few years so I stuck to it.

And as I have only just began my experience with Keppra, I am not really sure what to think yet. I seem to have like 1/3 of all side effects listed but I've always been quite sensitive to medications so I guess it could have been much worse :P. It doesn't make me feel sick, though! But the rage is freaking me (and others..) out. When I told one of my friends how I reacted to one of our other friend's comments (which was actually meant to be a joke...), he just couldn't help it but laugh because he couldn't imagine me, a 50kg girl, punching and kicking an almost 110kg guy... I can hardly believe I am capable of that And how embarrassed I felt when the 'temper tantrum' was over... I really hope those B vitamins are going help me!
Reply With Quote
  #7  
Old 02-14-2011, 01:51 AM
VintageRacer's Avatar
Getting Comfortable
 
Join Date: Jun 2010
Location: Oregon
Posts: 13
Thanks: 0
Thanked 1 Time in 1 Post
Going to bed 4 hours after waking up.
Reply With Quote
The Following User Says Thank You to VintageRacer For This Useful Post:
Loopy Lou (02-14-2011)
  #8  
Old 02-14-2011, 07:43 AM
BuckeyeFan's Avatar
Super Moderator / Grandpa
 
Join Date: Feb 2008
Location: Ohio - Buckeye country
Posts: 1,907
Thanks: 13
Thanked 152 Times in 84 Posts
Short term side effects - Keppra for the emotional upheavel that I was eventually able to control (most of the time).

Long term - Dilantin as I have been told is really hard on my liver. I do keep it tested and no issues yet.
__________________
Character is doing the right thing when no one is looking.
Reply With Quote
  #9  
Old 02-14-2011, 08:51 AM
Loopy Lou's Avatar
Venerable Voice of CWE
 
Join Date: Apr 2009
Location: Ballymena N.Ireland/Blackpool England
Posts: 2,208
Thanks: 343
Thanked 309 Times in 241 Posts
Originally Posted by VintageRacer View Post:
Going to bed 4 hours after waking up.
That one i don't mind so much - except when i have to go to work and all i want to do is sleep! lol
__________________
Gach óir is é sin nach glitter...
Reply With Quote
  #10  
Old 02-14-2011, 05:03 PM
Endless's Avatar
Super Moderator / Even Keel
 
Join Date: Feb 2010
Location: U.S.
Posts: 4,466
Thanks: 821
Thanked 1,234 Times in 954 Posts
Send a message via AIM to Endless
I want to change my vote. Diamox - metabolic acidosis and tachycardia. (not to mention almost constant hurling, chest pain, trouble breathing, etc.)
Reply With Quote
  #11  
Old 02-14-2011, 05:10 PM
Weaving the Community Fabric
 
Join Date: Nov 2010
Location: New York
Posts: 369
Thanks: 47
Thanked 74 Times in 48 Posts
Send a message via AIM to gr33nr0se Send a message via Skype™ to gr33nr0se
topamax made me exausted and brain fogged, i couldn't even subtract 20 from 50 in math. my grade dropped to a 98 to a 69. but i lost weight. keppra, well, i through a chair at my brother because he was standing there. b6 didn't help either. keppra also made me severely severely depressed to the point where i also had some thougts of what we can't talk about on here. im now on lamictal and it has made me clutzy but im awake for the first time in months and its too early to know about seizure control yet.
Reply With Quote
  #12  
Old 02-16-2011, 12:19 PM
Mrs.Walker's Avatar
Getting Comfortable
 
Join Date: Feb 2011
Location: California
Posts: 15
Thanks: 7
Thanked 2 Times in 2 Posts
Phenobarbital worked great to control my seizures but it was very addictive. I had anxiety all the time and I had insomnia along with it.
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
Which AEDs give you the worst side effects? Bernard Back Fence 388 03-01-2019 07:47 PM
Which AEDs give you the worst side effects (part 2)? Bernard Back Fence 50 03-08-2018 11:25 PM
Possible side effect? Rae1889 The Kitchen 24 11-24-2009 01:49 PM
Very Odd Side Effect? TempusFugit The Kitchen 3 09-08-2009 04:40 PM
keppra side effect? angel The Kitchen 7 02-06-2008 08:36 PM


All times are GMT -5. The time now is 04:02 AM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 © Measuring Up. ALL rights reserved.